1. Alan has completed the new Pain Recovery Program. To read or share it, use this link: http://go.tmswiki.org/newprogram
    Dismiss Notice

Invisible damage

Discussion in 'Support Subforum' started by runnerguy, Mar 7, 2021.

  1. runnerguy

    runnerguy New Member

    Ok ive been a believer in tms since i discovered it and can see so many areas of my life where it applied in the past. However the very thing that brought me here is what i cant seem to get over. I took a few days of a medication that has a warning of tendon and nerve damage. I was hesitant to take it yet the dr assured me it was rare. Upon reading horror stories i experienced what i thought were symptoms which persist to this day and have prevented me from running. I have been active for years running multiple ultramarathons and marathons. Im just at a loss with all this. I know I have a lot of things that were tms in my life looking back but I just cant seem to get over this. Theres so many people who claim to have been hurt by this medication on even a "cellular level" which is hard to even measure. I do the work but I cant get over the uncertainty. Any help would be welcome. Ive read enough horror stories and done enough research for several lifetimes
     
  2. miffybunny

    miffybunny Beloved Grand Eagle

    Let me guess...Levaquin? This is just anxiety talking. Side effects are incredibly rare and you only took something for a few days. It leaves the system and nothing happened to you on a "cellular level". That is simply the voice of anxiety...not reality. Even Tylenol lists risk of death. These companies cover themselves against lawsuits. Of course if you start searching on line you will find every horror story on earth....peel who gain 40 lbs, go crazy...such nonsense. Stop engaging in these negative behaviors because that's all they are ...behaviors.
     
    Last edited: Mar 7, 2021
    TG957, jimmylaw9 and Jeather like this.
  3. runnerguy

    runnerguy New Member

    Thank you so much for your response! It was the other med but same class of medication. I did experience "symptoms" that woke me up a day after I stopped the medication. I was terrified and on one hand I believe it was nocebo and on the other terrified that my running days are over because I may be that rare case. I have had a terrible tragedy since all this happen that has kept me in a fear loop. I have been in a fear loop since before taking the meds. Its all been a confusing whirlwind few years and I was so good and grounded and super active for so long. Thank you for your support and answering me
     
    Jeather likes this.
  4. miffybunny

    miffybunny Beloved Grand Eagle

    You're welcome! Everything you describe is very common and normal. We have conditioned responses to fears, based on past experiences or traumas. The fact that running is so important to you makes it much higher stakes...thus more fear and worry. The brain can create all sensations , even nocebos and side effects.
     
  5. runnerguy

    runnerguy New Member

    Ive never done a deep medical dive into any medication or forums before. It was terrifying. People even have their own "club" for who is effected by this and basically made it feel like i was doomed and damaged from only two days of this. Scary stuff that to my anxious brain was just fuel
     
  6. miffybunny

    miffybunny Beloved Grand Eagle

    Avoid message boards and support groups like the plague. Misery loves company and these groups are incredibly toxic. They wear their suffering like a badge of honor. They even have T shirts!!! like "Fibro Warriors". Can you imagine?? Who wants to be part of those clubs? No thanks lol
     
  7. runnerguy

    runnerguy New Member

    Definitely scary. I always have the things they said in the back of my mind and even some of the studies that said that damage can show months to years later. My analytical brain says this is absurd but my fears say "yes believe it." I really got turned around by all this
     
  8. miffybunny

    miffybunny Beloved Grand Eagle

    Yes it is absurd. TMS is based on logic and science. Always be skeptical of so called experts and what you read online. They are usually the last to know anything. Humans are not THAT fragile lol!! We have existed for 200,000 years in all sorts of extreme circumstances. The body is designed for resilience and survival. All of a sudden we have epidemics of fear....Back surgery alone has doubled. A lot is money driven as well of course.
     
    Tennis Tom likes this.
  9. runnerguy

    runnerguy New Member

    I guess the "black box warning" got me scared. Then i did go to my dr and he literally yelled at me for being absurd which of course got me worse because I needed him to listen to me.
     
  10. miffybunny

    miffybunny Beloved Grand Eagle

    The warnings are for liability reasons. Someone weighing 6oo lbs and smoking ten packs a day cigarettes and shooting up heroin for ex., one day takes a cipro antibiotic and drops dead. Guess who gets blamed? They are legally required to give warnings. Discernment is everything lol. I can walk out the door and get hit by a truck or a pigeon can poop on my head. Life is inherently risky but you can't worry about it or you won't live. Your world becomes very small if you try to ward off very possible danger.
     
  11. runnerguy

    runnerguy New Member

    Youre right it was the tendon thing that my mind seized on because it threatens running. Again thank you for taking the time!!!!!!
     
    miffybunny likes this.
  12. runnerguy

    runnerguy New Member

    So is this "floxed"
    thing just another fibro thing? Im sure it isnt good to take this med for very long but i mean jesus four pills and Im "damaged".
     

Share This Page